MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.The reload was found to have the knife exposed within the knife track.The reload was partially fired and was found to have a firing failure based on log review.The reload was also disassembled in-house for inspection.The reload was found to have cartridge damage along the knife track.The reload was found to have a damaged blade.The blade exhibited mechanical indentations.No material appeared to be missing.The reload was found to have damaged pushers.
 
Event or Problem Description
It was reported that during a da-vinci assisted low anterior resection surgical procedure, the customer had issues with the exposed blade error message when using the stapler 60 instrument.The staple line was robotically finished with a needle driver instrument.The procedure was completed with no patient harm.The stapler was inspected prior to use and nothing unusual was noted.The surgeon was attempting to staple soft intestinal tissue.The stapler experienced a blade exposed error on the system partway through the stapling.The stapler instrument worked partially.The surgeon used black and green reloads with the same issue.The stapler was only briefly in use as the issue occured with the first staple fire.The surgeon did not encounter any obstructions and no buttress material was used.There were no malformed staples and no clamping issues prior to firing.Intestinal tissue was target tissue.No tissue was stuck on the reload or the stapler.The surgeon was able to remove the partial staple line and sew it up robotically using a needle driver instrument.There was no excessive bleeding and no leaking.The tissue was not calcified nor exposed to radiation.There was no tissue tension.Surgeon could not confirm the exact thickness of tissue grasped and thought a reasonable amount of tissue was grasped for stapling.Green and black reloads as well as the stapler instrument are being returned.No photographic images or video recordings are available.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067437
Report Number2955842-2023-15782
Device Sequence Number6673082
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)L90191028
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberL90191028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2021
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale